Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Dec 2, 2006, 5:42 AM PST for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Dec 2, 2006, 10:00 AM PST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2006, 5:42 AM PST (13:42 UTC)
- In effect from
- Dec 2, 2006, 10:00 AM PST
- Expired
- Dec 2, 2006, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 11:50 AM PST | NON-TSTM WND GST 50 | Bullhead City, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 021342 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 542 AM PST SAT DEC 2 2006 ...RED FLAG WARNING TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE COLORADO RIVER VALLEY IN SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... .A WEATHER DISTURBANCE DIVING SOUTH ACROSS UTAH TODAY WILL RESULT IN AN INCREASE IN NORTH WINDS WITH LOCALLY WINDY CONDITIONS...ESPECIALLY IN NORTH-SOUTH ORIENTED VALLEYS AND CHANNELS. THE AIR MASS OVER THE AREA WILL REMAIN VERY DRY. AZZ101-CAZ229-NVZ466-030300- /O.NEW.KVEF.FW.W.0025.061202T1800Z-061203T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 542 AM PST SAT DEC 2 2006 /642 AM MST SAT DEC 2 2006/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE THIS MORNING. LOCAL WIND GUSTS AROUND 40 MPH ARE POSSIBLE. RELATIVE HUMIDITY RECOVERY WAS POOR OVERNIGHT AND SHOULD EASILY DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. WINDS WILL BEGIN TO DECREASE AFTER SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 030329 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 729 PM PST SAT DEC 2 2006 AZZ101-CAZ229-NVZ466-030430- /O.EXP.KVEF.FW.W.0025.000000T0000Z-061203T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 729 PM PST SAT DEC 2 2006 /829 PM MST SAT DEC 2 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. AUTOMATED WEATHER STATIONS SHOWED RELATIVE HUMIDITY VALUES WERE IN THE UPPER TEENS AND LOWER TWENTIES WITH SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS GENERALLY LESS THAN 30 MPH. WIND SPEEDS WILL REMAIN SIMILAR MUCH OF THE NIGHT WHILE RELATIVE HUMIDITY VALUES RECOVER TO BETWEEN 20 AND 30 PERCENT. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Dec 2, 2:55 AM PST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 2, 2:55 AM PST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PST SAT DEC 2 2006 .SYNOPSIS...DRY NORTHERLY FLOW WILL CONTINUE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH MONDAY WITH TEMPERATURES REMAINING BELOW NORMAL. A WEAK STORM SYSTEM DIVING SOUTH THROUGH UTAH TODAY WILL RESULT IN LOCALLY BREEZY TO WINDY CONDITIONS...AND A LAKE WIND ADVISORY IS IN EFFECT FOR THE LAKE MEAD AND LAKE MOHAVE AREAS. && .SHORT TERM...A DRY AIR MASS WILL REMAIN IN PLACE THROUGH MONDAY UNDER A GENERALLY NORTH TO NORTHWEST FLOW. SHORTWAVE TROUGH DIVING SOUTH THROUGH UTAH TODAY WILL RESULT IN AN INCREASED GRADIENT SURFACE AND ALOFT AND LOCALLY BREEZY NORTH WINDS ALONG WITH A REINFORCEMENT OF COOL AIR. CHANNELING OF THE WIND ALONG PORTIONS OF THE COLORADO RIVER WILL RESULT IN WINDS STRONG ENOUGH TO JUSTIFY THE LAKE WIND ADVISORY CURRENTLY IN EFFECT FOR TODAY. THE NORTHERLY FLOW WILL RELAX SUNDAY AND MONDAY BUT TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL. .LONG TERM...RIDGING CONTINUES BUILDING TUESDAY AND MOVING OVER THE INTERMOUNTAIN REGION WEDNESDAY AND THURSDAY. MODELS IN AGREEMENT WITH THIS TILL THEN. FRIDAY SEES SOME DIFFERENCES WITH THE ECMWF AND GFS SHOWING SOUTHWEST FLOW OVER AREA AS ANOTHER TROUGH APPROACHES. THE GEM KEEPS A STRONG ALMOST LOOKING LIKE AN OMEGA HIGH OVERHEAD. GFS PROGS TROUGH TO FILL CONSIDERABLY AS IT RIDES OVER RIDGE SATURDAY IN ITS PASSAGE. THIS FAR OUT I LITTLE CONFIDENCE IN DETAILED MODEL SOLUTIONS. KEPT THE SILENT SUB 10 POPS IN TO REFLECT THIS. OTHERWISE MADE MINOR CHANGES IN FORECAST WHICH WILL KEEP MANY VALLEY LOCATIONS COOLER THAN HIGHER ELEVATIONS AS RIDGE INDUCED SUBSIDENCE INVERSIONS WILL BE AROUND TO TRAP COOLER AIR. && .AVIATION...THE TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...LAKE WIND ADVISORY ZONE 21 10AM - 7PM PST SATURDAY. .AZ...LAKE WIND ADVISORY ZONES 2 AND 36 11AM - 8PM MST SATURDAY. .CA...LAKE WIND ADVISORY ZONE 527 10AM - 7PM PST SATURDAY. HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:35 PM PST | Wind Advisory | VEF | Clark | 6 hr |
Nearby
Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.